# SDR WVBA201405090090

- Difficulty date: May 8, 2014
- Submitted: May 9, 2014
- Operation: Air carrier
- Aircraft: N4082T
- Make and model: Piper PA-31-350
- Aircraft serial: 318152089
- Aircraft time: 30,973 hours
- Engine: Lyc LTIO540J2BD
- Engine time: 9,858 hours
- Propeller: Hartzl HCE3YR2A
- System (JASC): 2910 · Hydraulic System, Main
- Part: Housing
- Part number: 754905
- Condition: Cracked
- Location: Hyd Filter
- Part time: 4,080 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

AFTER SUCCESSFUL LANDING, PILOT REPORTED THAT THE LANDING GEAR WOULD NOT EXTEND AND HE HAD TO MANUALLY PUMP DOWN THE GEAR.  MAINTENANCE EXAMINATION REVEALED THAT THE RT HYDRAULIC FILTER BOWL HAD RUPTURED IN THE THREADED PORTION APPROXIMATELY 0.25" ABOVE THE O-RING FLANGE. THE RUPTURE WAS NEARLY 75 PERCENT AROUND THE CIRCUMFERENCE OF THE THREADS.  MAINTENANCE HAS PROPOSED, FOR OUR OPERATION, THAT WE REPLACE THESE HYDRAULIC BOWLS AROUND 4,000 HOURS TIME IN SERVICE, DUE TO THE NUMBER OF TIMES THAT WE REMOVE AND REINSTALL DURING SCHEDULED INSPECTIONS.
